Heart Disease Expert Forum
Symptomatic PVC's
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Symptomatic PVC's

Thanks for taking my question.

29 year old male, used to smoke stopped 4 years ago, average weight.

Had chest pain, leg pain, nausea, head pain, jaw pain, dizziness for 3 and half years now, getting worse over that time. ECG's show frequent unifocal PVC's, frequent runs of bigeminy, occasional PAC's and bradycardia.

Had an echo, was told it was normal, didnt ask for EF, will do when I see Cardio in a few days.

Blood test for cholesterol, electrolytes etc normal.

Stress test, didnt last long on it, definetly out of shape, but complained of more cramp like chest pain half way through, doc said no change noted on ECG.

Had Angiogram, was told it was normal, though the word 'dome' was linked to one of the arteries, but Cardiologist said this meant dominant artery?

Had MRI heart scan, was told it was normal, they used dye too.

Last test had was a 3 week Loop recorder, I see cardiologist for the result in a few days, he said he wants to see if my symptoms (chest pain, dizziness, nausea, sweating, weakness, jaw pain, head pain, occasional leg pain) are as a result of anything on the Loop. Discussed ablation with him will know more where he stands after Loop[ results(I'm in the Uk where its even more of a rare procedure) Been on Atenolol 12.5 mg daily since January this year, Cardio says he wants me up to 50mg daily. Blood pressure before the Atenolol was around 160/95, with the atenolol mostly 120/70.

With overwhelming symptoms of chest pain, dizziness and jaw pain etc, which even A+E (ER) doctors concede fits into heart pain. How benign can they be

Tx
Related Discussions
239757_tn?1213813182
craig,

sorry to hear what a rought time youve had.

With respect to your PVCs, they can be the bane of some peoples existance. There will be alot of opinions and ideas on the best way to manage them.

You've had an extremely thorough cardiac examination.  You might look into alternative ways that some of the people in this forum have dealt with their symptoms.    

I would also work on maintaing a healthy lifestyle with dietaty and aerobic activity.

good luck
6 Comments
Blank
Avatar_n_tn
I just wanted to add to the above (ran out of characters :p) that I had an episode a few weeks back, where my heartrate dropped to 31, where it woyuld hang for a few mins, throughout that day. my dizziness was increased, the A+E doctors said it was probably the Atenolol doing it, but I had been on the Atenolol (same dose 12.5mg) for 4 months previous and had never dropped that low.

Also a few days ago I was given GTN tablet under the tongue, where it relived some symptoms in the chest, but the doc said, it wasnt an MI, and was probably oesophageal.
Blank
Avatar_n_tn
If you haven't already, it sounds like you may need to see an electrophysiologist.  I suggest getting the name of a dependable one and making an appointment soon. Also, if the results of your monitoring show that you have a serious arrythmia, you could be pressed for time.  I suggest doing some research on RF ablation now so that you are prepared to make informed decisions if required to do so. Good luck.
Blank
Avatar_n_tn
Thanks for all responses,

Pluto,

No I have had none of those, but maybe they are worth exploring, one thing - is a few months back, I briefly saw a Nuerologist, who did a blood test and found my CK level was elevated, to a few hundred, and she ordered a nerve conduction test on the legs, which was carried out, given as normal, and so excludes nerves. Hopefuly my Cardiologist will have some opinions on this.

WPWguy,

Yes, I've briefly spoken about ablation with my Cardiologist, he is very knowledgable it seems, though reluctant pre-Loop recorder ECG results to commit to ablation, he ended by saying "I could spend 4 hours in the EPS suite on you Craig, only for you to possibly have the symptoms again when you come out, even though I zap the focus in the right ventricle causing the problems."

On the one hand that sounds reasonable, but there is a post on these very forums, which sums it up for me. I cant find it right now but the Doctor here wrote back by saying that if you come to the point where you cannot tolerate the symptoms anymore (even if they are truly benign and non life threatening) then some aggressive form of treatment should be looked into. I feel I'm well into that stage.

CCF-M.D.-bj,

Thanks for the advice, as I said above these forums are a godsend for me; in this country (not to fault the medical system or people here) We are somewhat behind you guys in the U.S when it comes to arrythmia treatment etc so it takes an eternity to even get to the right dept.

On another note, re. Atenolol, 6 months of taking 12.5 mg daily, seemed to steady my heartrate to the mid 50's, dipping to the low to mid 40's at complete rest, but that day a few weeks back, for near 11 hours (daytime) the rate sunk to 31, hung like that then rose to the mid 50's. The A+E (ER) doctor that saw me said it was probably just the atenolol, but I do wonder why after 6 months it would suddenly drop my heart rate by anohter 10-15 bpm's. What are other peoples experiences of taking Atenolol for a period of time, because whilst they certainly slow my rate and lower my BP they do nothing for my PVC's.

Regards,

Craig
Blank
Avatar_n_tn
Craig,

I can't really comment about long term Atenolol usage, but I can share my Atenolol experience with you.

I've had extremely frequent PACs for many years now and have had some experience with different beta-blockers including Atenolol. Although I don't find the PACs to be very troubling now, I did when they first started happening. I was given Atenolol at 25 mg/day to help control them. The Atenolol really knocked me out though. My resting heart rate was in the low 40's at 25mg, upper 40's to low 50's at 12.5 mg/day. I felt very sluggish and tired on even that low of a dose of Atenolol and still had some PACs. My doctor recommended trying another beta-blocker to see if it would be better. I switched over to 10 mg/3 times a day of Propranalol (Inderal). My heart rate went to a steady 60-65 bpm and I had almost no fatigue or sluggish feeling. Even better, it seemed to completely stop the PACs. It's a bit less convenient having to take a pill 3 times a day, but it seemed to work a lot better for me. So, you might want to talk to your doctors about trying different beta-blockers and seeing if that makes any difference at all.

Best of luck,

Jeff
Blank
Avatar_n_tn
hi craig,

i have/had simular problems like you. and the not so funny thing was last week. i called up a friend about tingling in arm and leg if she had that before. she told me to call my cardio. and he told me to go the er for eventl. stroke. i am only 31 years old. they did an mri. i am now diagnosed with the autoimmune disorder of Multiple Skleroses. i also felt weak for a few weeks here and there. I had a lot of bad days the last 12 month, sometimes i thought i am not going to wake up the next morning. i kept hearing you have a perfect normal heart just your electric is off. the weakness is because of your small children. but i felt there is something wrong but no doctor believed me. its that normal story this women needs to see a psychiatrist because its all in her head. please find different ways to find out what is really wrong with you. I am glad its "only MS" it could have been a lot worse but also better.

good luck
michi
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank